Yeah, so … so far, so good with the whole drug thing.
As you may recall, I started tamoxifen on New Year’s Day. I was pretty nervous about taking it. There’s a list of side effects that don’t exactly sound like my idea of a good time, including hot flashes, night sweats, hair loss, difficulty sleeping and more.
It’s been almost a month, and the only side effect I’ve had so far is difficulty sleeping. I was taking Tylenol PM, but even that’s not helping anymore. I started melatonin last night. Also, I’ve been taking tamoxifen once in the morning and once at night. I met with my oncologist today, and he suggested I take the night dose a little earlier in the evening, which might help.
Yes, I met with my oncologist this afternoon. For some reason, I was nervous about it. I had no reason to be. He just wanted to make sure that everything was going OK with the tamoxifen, talk about future MRIs, etc. Still, going to the doctor makes me nervous now. I’m afraid they are going to give me bad news. Luckily, mighty, mighty good man David went with me.
As usual, we were in the exam room cracking up about something when the doctor came in: “I knew you were in this exam room, because I could hear the laughter.”
I imagine the doctor doesn’t get a lot of laughing in the oncology department; however, The David and Sonia Show was in full effect.
I was explaining to the doctor that I had been reading in the breast cancer forums about tamoxifen and all its crazy side effects, and it had scared me.
Me: “Women were saying, ‘I put on 20 pounds in a week, and the drug made me completely crazy.'”
Doctor: [laughs] “Yes, well, people can respond differently to tamoxifen.”
David: “Sonia killed a man, but that’s just a side effect of the tamoxifen, right?”
Me: “That’s true. I did kill a homeless man.”
Doctor: [laughing, laughing, laughing] “Oh boy, this is wrong.”
Me: “If I killed a homeless man, could I blame it on the tamoxifen?”
Doctor: [still laughing] “I don’t think so.”
So anyway, while I was there I had to weigh in. I don’t own a scale at home, so I was pretty curious to my number. I was pleased by the number on the scale. I think I need to shed a few more pounds, though. I have been going to yoga three or four times a week since the New Year. I am convinced that I can keep the side effects of tamoxifen minimal and keep breast cancer from returning by eating right and exercising.
I have been hitting the yoga mat pretty hard. Here’s two poses I’ve been able to get recently: